Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 45, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 7, 2007, 12:40 AM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 9 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 12:40 AM CDT (05:40 UTC)
- Expired
- Aug 7, 2007, 9:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:00 AM CDT | FLASH FLOOD | 1 S Lena, IL | 2 FEET OF WATER OVER HIGHWAY 20 JUST EAST OF HIGHWAY 73 INTERSECTION. |
| Aug 7, 2:17 AM CDT | FLASH FLOOD | Freeport, IL | MOTORIST STRANDED IN HIGH WATER AT INTERSECTION OF HOMER AND LOCUST STREET. |
| Aug 7, 3:24 AM CDT | FLASH FLOOD | Freeport, IL | STREET FLOODING WITH STRANDED CARS. |
| Aug 7, 3:24 AM CDT | HEAVY RAIN 3.25 | Freeport, IL | RAINFALL IN THE LAST 2.5 HOURS. |
| Aug 7, 3:37 AM CDT | HEAVY RAIN 7.1 | Ene Freeport, IL | TOTAL SINCE 400 PM BUT MOST RAIN FELL SINCE MIDNIGHT. |
| Aug 7, 4:00 AM CDT | FLASH FLOOD | 3 E Plum River, IL | RAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND 600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY. DELAYED REPORT. |
| Aug 7, 4:00 AM CDT | HEAVY RAIN 4.75 | 3 E Plum River, IL | RAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND 600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY. DELAYED REPORT. |
| Aug 7, 4:26 AM CDT | FLASH FLOOD | 2 S Lena, IL | SEVERAL GRAVEL ROADS EAST OF HWY 20 AND ROUTE 73 INTERSECTION HAVE AREAS WASHED OUT. |
| Aug 7, 4:32 AM CDT | FLASH FLOOD | Freeport, IL | HIGHWAY 20 BUSINESS ROUTE AT PRESTON BOTTOMES UNDER WATER WITH VEHICLE STRANDED AT THE VIADUCT. |
| Aug 7, 6:23 AM CDT | FLASH FLOOD | Freeport, IL | MANY ROADS IN FREEPORT CONTINUE TO HAVE WATER OVER THEM. PORTIONS OF HIGHWAY 20 UNDER WATER. GETTING REPORTS OF RURAL ROAD WATER PROBLEMS...BUT NO HARD DETAILS AT THIS TIME. |
| Aug 7, 7:00 AM CDT | HEAVY RAIN 6.7 | 2 Nw Freeport, IL | 24 HOUR TOTAL |
| Aug 7, 7:00 AM CDT | HEAVY RAIN 7 | 4 N Freeport, IL | COCORAHS REPORT. 24 HR TOTAL. 4.5 INCHES BETWEEN 1100 PM AND 241 AM. |
| Aug 7, 7:40 AM CDT | HEAVY RAIN 3.04 | 1 N German Valley, IL | 24 HOUR TOTAL |
| Aug 7, 9:20 AM CDT | FLASH FLOOD | Freeport, IL | US BANK AND HEALTH DEPARTMENT BUILDINGS IN DOWNTOWN HAVE FLOODED BASEMENTS. HIGHWAY 20 WEST OF TOWN IS STILL CLOSED. AT ONE POINT IT HAD 5 INCHES OF WATER RUNNING OVER IT. |
| Aug 7, 9:36 AM CDT | HEAVY RAIN 4.75 | 3 E Plum River, IL | RAIN FELL DURING THE OVERNIGHT HOURS BETWEEN 100 AM AND 600 AM. DITCHES WERE FULL AND WATER HAS WASHED OUT SEVERAL COUNTY ROADS SOUTHEAST OF STOCKTON AND EAST OF PLUM RIVER. WATER ROSE RAPIDLY AND RECEDED RAPIDLY. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 070543 FFWDVN ILC085-177-071445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1240 AM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... JO DAVIESS COUNTY IN NORTHWEST ILLINOIS... STEPHENSON COUNTY IN NORTHWEST ILLINOIS... THIS INCLUDES THE CITY OF FREEPORT... * UNTIL 945 AM CDT * AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A A LINE OF THUNDERSTORMS OVER THE WARNED AREA. STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAIN WILL CONTINUE TO TRAIN OVER THE SAME AREAS...INCLUDING HIGHWAY 20 FOR SEVERAL HOURS. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED THROUGH 3 AM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBINE... STOCKTON...SCHAPVILLE...ROCK CITY...NORA...LENA...DAVIS...DAKOTA AND CEDARVILLE BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4222 9030 4223 8941 4246 8940 4246 9033 $$ ERVIN
2 follow-up statements
000 WGUS73 KDVN 070755 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 253 AM CDT TUE AUG 7 2007 ILC085-177-071445- JO DAVIESS IL-STEPHENSON IL- 253 AM CDT TUE AUG 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR STEPHENSON AND JO DAVIESS COUNTIES... AT 217 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODBINE... STOCKTON...SCHAPVILLE...ROCK CITY...NORA...LENA...DAVIS...DAKOTA AND CEDARVILLE ANOTHER AREA OF INTENSE THUNDERSTORMS WITH TORRENTIAL RAIN WILL IMPACT THE WARNED AREA THROUGH 430 AM. WITH ADDITIONAL THUNDESTORMS LIKELY AFTER THAT TIME. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4222 9030 4223 8941 4246 8940 4246 9033 $$ ERVIN
000 WGUS73 KDVN 071441 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 937 AM CDT TUE AUG 7 2007 ILC085-177-071447- JO DAVIESS IL-STEPHENSON IL- 937 AM CDT TUE AUG 7 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM CDT FOR STEPHENSON AND JO DAVIESS COUNTIES... AT 920 AM...EMERGENCY MANAGEMENT OFFICIALS ARE REPORTING THAT FLOOD WATERS ARE RECEEDING QUICKLY ACROSS THE PREVIOUSLY WARNED AREA. SOME ROADS...INCLUDING HIGHWAY 20 WEST OF FREEPORT...REMAIN CLOSED. IN ADDITION...A FEW BUSINESSES IN DOWNTOWN FREEPORT HAVE REPORTED FLOODED BASEMENTS. LAT...LON 4222 9030 4223 8941 4246 8940 4246 9033 $$ PHILIP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:00 PM CDT, 9 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM CDT, 9 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 300 PM CDT MON AUG 6 2007 .SYNOPSIS... HOT AND HUMID WEATHER WILL CONTINUE ACROSS THE REGION THROUGH MUCH OF THE WORK WEEK AS A WARM FRONT MOVES SLOWLY NORTH. NOCTURNAL THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION TONIGHT AND TUESDAY MORNING. AN UPPER LEVEL HIGH WILL BUILD NORTH INTO THE REGION BRINGING A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS FROM MID WEEK ON. THIS SAME HIGH WILL ALSO PUSH TEMPERATURES WELL INTO THE 90S OVER MUCH OF THE AREA THE SECOND HALF OF THE WORK WEEK. && .SHORT TERM...TONIGHT AND TUESDAY... NONLINEAR PROCESSES ARE IN CONTROL OF THE SENSIBLE WX THROUGH TUESDAY. WARM FRONT HAS BEEN MOVING SLOWLY NORTH ACROSS THE CWFA TODAY AS THE NEBRASKA MCS MOVES EAST. CONVECTION ALONG THE MISSOURI RIVER HAS RESULTED IN A COLD POOL WHICH SHOULD AID IN FURTHER CONVECTIVE DEVELOPMENT TONIGHT/TUESDAY. AN MCS SHOULD DEVELOP OR MOVE INTO THE CWFA PRIOR TO 06Z AND SLOWLY MOVE ACROSS THE AREA THE REMAINDER OF THE NIGHT AND TUESDAY MORNING. HIGH PWS AND WEAK WINDS ALOFT WILL ALLOW HIGH PRECIPITATION EFFICIENCY AND EXPECTED TRAINING. HAVE RAISED HEADLINES FOR A FLASH FLOOD WATCH STARTING AT 03Z AND CONTINUING THROUGH NOON TUESDAY. MCS SHOULD EXIT THE CWFA BY LATE MORNING TUESDAY WITH SOME TYPE OF RESULTANT COLD POOL OVER THE AREA. THIS COLD POOL TO PROVIDE THE FOCUS FOR DIURNAL CONVECTION TUESDAY AFTERNOON AND ALSO CREATE A LARGE TEMPERATURE GRADIENT ACROSS THE CWFA. ..08.. .LONG TERM... TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...TUE NIGHT IS LOOKING LIKE IT COULD BE A TEMPORARY REPRIEVE FROM MUCH OF ANY CONVECTION AS MORE OPTIMUM LLVL RETURN FLOW AND FORCING ALL REFOCUS BACK TO THE WEST ACRS NORTHERN KS...NEB AND FAR WESTERN IA. BUT WITH LLVL BOUNDARY STILL WAVERING ACRS THE FCST AREA/PROBABLY JUST SOUTH OF I80/... WILL KEEP AT LEAST LOW CHC POPS GOING FOR SCTRD AND UNORGANIZED CONVECTION. WILL GO WITH MILDER GUIDANCE LOWS SOUTH OF I80 TUE NIGHT...OR EVEN ABOVE GUIDANCE WITH CONTINUED POOLING OF MID 70 DPTS. MOST MODELS ADVERTISING NEXT BIG IMPULSE TO RIDE UP OUT OF THE NORTHER GRT BSN AND ACRS WESTERN IA ON WED AND WED EVENING. THIS WILL LOOK TO BE THE NEXT MAJOR ORGANIZED FORCING EVENT FOR MCS GENERATION TO TRY AND HANG A HAT ON. WED MAY BE MUCH LIKE TODAY... WITH QUASI-STATIONARY BOUNDARY GETTING EDGY AND WANTING TO TURN INTO A WARM FRONT WITH SOME NORTHWARD PUSH AS THE DAY PROGRESSES. THUS EXPECT SCTRD SHOWERS/STORMS TO INCREASE ON WED...BUT AS BRUNT OF UPPER RIDGE CENTER MIGRATES WEST...IT MAY DO IT ENOUGH TO SHUNT BEST FORCING OF EJECTING IMPULSE FURTHER TO THE NORTH WITH RESULTANT CONVECTIVE COMPLEX PUSHING ACRS MN AND WI WED NIGHT INTO THU. CONFIDENCE FOR THIS STILL SOMEWHAT ON THE LOWER END AND THE NORTHERN THIRD TO HALF OF THE DVN CWA COULD STILL BE AT RISK AGAIN OF BEING UNDER THE MCS GUN AND WILL TREND HIGHER CHC POPS TO THE NORTH...AND TRIM BACK TO THE SOUTH. ANOTHER FLASH FLOOD WATCH MAY BE WARRANTED FOR WED NIGHT NORTH OF I80. TEMPS COULD BE IN THE UPPER 90S TO NEAR 100 WED IN THE FAR SOUTH...AND DPTS IN THE MID 70S FOR HEAT INDICES IN THE HEAT ADVISORY RANGE. IN THE EXTENDED/THU-MON/...LATEST AVAILABLE MEDIUM RANGE MODELS AGREE ON RESULTANT SFC LOW FROM THE WED NIGHT ACTIVITY-S/W WILL CONTINUE TO ROLL ACRS WI ON THU...WITH TRAILING BOUNDARY BACK ACRS THE LOCAL FCST AREA KICKING UP SCTRD CONVECTION THRU AT LEAST EARLY AFTERNOON. WILL MAINTAIN THE CURRENTLY ADVERTISED CHC POPS GOING IN THE GRIDS...WITH ALL SIGNS POINTING TO A CLEAR OUT THU NIGHT. IF SFC WIND GOES LIGHT NORTHEAST AND CONVERGENT LIKE THE 12Z GFS IS INDICATING...COULD BE A DECENT FOG POTENTIAL NIGHT BUT OF COURSE WON/T BITE OFF ON IT YET AND PUT INTO THE GRIDS AT THIS POINT. HIGH TEMP POTENTIAL AND POSSIBLE NEED FOR A HEAT ADVISORY FOR PORTIONS OF THE FCST AREA WILL CONTINUE TO DEPEND EXTENT ON CLEAR OUT OF CONVECTIVE DEBRIS ON THU...WITH ALL MODEL THERMAL PROFILES SUGGESTING SOME UPPER 90S TO NEAR 100 AGAIN ACRS THE SOUTHERN THIRD TO HALF OF THE DVN CWA. WON/T GO QUITE THAT WARM WITH PROBABLE DEBRIS TO CONTEND WITH FOR A GOOD CHUNK OF THE DAY...BUT THE SOUTH WILL BE THE FIRST TO CLEAR OUT. 3RD DAY IN A ROW OF MEDIUM RANGE MODELS MIGRATING/RETROGRADING UPPER RIDE CENTER BACK ACRS THE SOUTHERN PLAINS THROUGH THE END OF THE WEEK. THIS MAKES FOR SOME MORE CONFIDENCE THAT THIS PROCESS WILL ALLOW FOR SOME TROFFINESS DOWN ACRS THE GRT LKS AND ALLOW A CANADIAN LLVL RIDGE TO SLIP DOWN/BACK-DOOR ITS WAY THE WESTERN GRT LKS ON FRI. NORTHEAST FETCH TO BRING DRIER AIR...BUT INCOMING THERMAL PROFILES NOT ALL THAT COOLER AND THE LESS HUMID AIRMASS SHOULD STILL HEAT UP INTO THE 90S FOR FRI HIGHS. WITH THEIR CONSISTENCY...WILL SIDE WITH THE UKMET AND ECMWF WHICH BOTH PUMP UP UPPER RIDGE OVER LLVL HIGH ACRS THE GRT LKS TO MAINTAIN A DRY TREND THROUGH AT LEAST EARLY SUNDAY. THE GFS IS MORE BULLISH ON CLIPPING THE CWA BY NORTHWEST UPPER FLOW AND POSSIBLY A MCS INDUCING DISTURBANCE BY LATE SAT... BUT AGAIN FAVOR THE UKMET AND ECMWF WHICH SUGGEST THE RING OF FIRE WILL STAY ACRS MT...THE DAKOTAS AND ACRS NORTHERN MN THROUGH SUNDAY. THIS WOULD ALLOW THE REAL HEAT TO BUILD BACK IN BY SUNDAY...AND MAY TREND TEMPS UP ACRS THE SOUTHERN THIRD OF THE FCST AREA ABOVE GUIDANCE. WILL KEEP THE END OF THE PERIOD DRY AS WELL...ALTHOUGH EVEN THE FURTHER NORTH STORM TRACK OF THE ECMWF TRENDS NORTHWEST ENOUGH OVER THE UPPER MIDWEST TO POSSIBLY CLIP THE CWA WITH SOMETHING LATE SUNDAY NIGHT OR ON MONDAY. ..12.. && .AVIATION... EAST WEST FRONTAL BOUNDARY TO BE THE MAIN FOCUS OF SENSIBLE WX FOR THE NEXT 30 HRS. LOW LEVEL MOIST TO NEAR EXTREME LEVELS WILL PROVIDE PLENTY OF FUEL FOR TSRA DEVELOPMENT. EXPECT AN MCS TO DEVELOP OR MOVE INTO THE AREA TONIGHT WITH A LIKELY COLD POOL DEVELOPING. MCS SHOULD CONTINUE TO AFFECT MOST OF THE AREA THROUGH 18Z TUESDAY. VSBYS MAINLY IN THE 3-5SM RANGE BUT WILL LIKELY DROP TO 1SM OR LESS IN TSRA. CIGS MAINLY VFR TO MVFR WITH IFR CIGS LIKELY IN TSRA. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES......FLASH FLOOD WATCH 10 PM TONIGHT UNTIL NOON TUESDAY. IA...IAZ040>042-051>054-063>068. IL...ILZ001-002-007-009-015>018. MO...NONE. && 08/12
Hazardous weather outlook, Aug 6, 4:46 AM CDT, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 446 AM CDT MON AUG 6 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 446 AM CDT MON AUG 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...WITH THE BEST CHANCES SOUTH OF INTERSTATE 80 THIS MORNING...AND ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. WHILE STORMS SHOULD BE MAINLY WEAK THIS MORNING...BUY AFTERNOON AN ISOLATED SEVERE STORM IS POSSIBLE. THE MAIN THREATS WITH ANY STRONG STORM WOULD BE DAMAGING WINDS...AND SMALLER CHANCE OF A BRIEF TORNADO ALONG A STATIONARY FRONT WHICH IS LIKELY TO BE NEAR INTERSTATE 80 DURING THE AFTERNOON. HEAT INDEX READINGS WILL ONCE AGAIN REACH THE 95 TO 103 DEGREE RANGE THIS AFTERNOON. TONIGHT...A LARGE THUNDERSTORM COMPLEX IS EXPECTED TO FORM ACROSS IOWA AND MOVE TOWARD THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. DUE TO VERY HIGH AMOUNTS OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY RAIN WILL BE LIKELY WITH THESE STORMS. THE AREA MOST LIKELY TO SEE STORMS OVERNIGHT WILL BE LOCATIONS ALONG AND NORTH OF INTERSTATE 80. HOWEVER...ANY THUNDERSTORM TODAY AND TONIGHT HAS THE CAPABILITY OF PRODUCING RAINFALL TOTALS OVER 1 INCH IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND TUESDAY NIGHT. THE MAIN THREAT WITH THE STORMS TUESDAY AND TUESDAY NIGHT IS EXPECTED TO BE HEAVY RAIN...WITH DAMAGING WINDS ALSO POSSIBLE. SEVERAL PERIODS OF THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THURSDAY NIGHT. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS APPEARS TO BE HEAVY RAINFALL. THE THREAT FOR SEVERE STORMS IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL REPORTS WOULD BE APPRECIATED. ERVIN
In the hours before
Special weather statement, Aug 6, 10:50 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1050 PM CDT MON AUG 6 2007 IAZ040>042-051>054-063-064-ILZ001-070600- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- JO DAVIESS- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...GALENA 1050 PM CDT MON AUG 6 2007 ...THUNDERSTORMS WITH HEAVY RAIN TO INCREASE THROUGH 1AM... THUNDERSTORMS WILL DEVELOP AND INCREASE IN COVERAGE AND INTENSITY OVER THE NEXT TWO HOURS. THE MAIN THREAT WILL BE TORRENTIAL HEAVY RAIN WITH RAINFALL RATES OF TWO INCHES OR MORE AN HOUR WITH STRONG WINDS UP TO 45 MPH A SECONDARY CONCERN. THE GREATEST COVERAGE OF STORMS WILL BE ALONG THE HIGHWAY 20 CORRIDOR THROUGH 1 AM. THE ENTIRE AREA IS UNDER A FLASH FLOOD WATCH UNTIL 12 PM TUESDAY. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:25 AM CDT | Heat Advisory | DVN | Hancock, Henderson, McDonough, Warren | 36 hr |
| Aug 7, 9:31 AM CDT | River Flood Warning | DVN | Stephenson | 10 hr |
| Aug 7, 11:57 AM CDT | River Flood Warning | DVN | Henry, Rock Island, Whiteside | 8 hr |
| Aug 7, 12:03 PM CDT | River Flood Advisory | DVN | Whiteside | 24 hr |
| Aug 7, 12:03 PM CDT | River Flood Advisory | DVN | Henry, Rock Island | 47 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.